• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

why depression decreases sexual abiltiy ?

S

Strider

Member
Joined
May 5, 2009
Messages
8
hello all,

ever since i had my depression like 4 months ago and started taking different ssri pills and had already changed like 4 medications and my sexual abiltiy is still down all the time. I know that antidepressants got this side effect but i wonder how you guys guys do or take to at least maintain normal sexual activities

thanks
 
Cemtex

Cemtex

Member
Joined
Apr 17, 2009
Messages
10
hello all,

ever since i had my depression like 4 months ago and started taking different ssri pills and had already changed like 4 medications and my sexual abiltiy is still down all the time. I know that antidepressants got this side effect but i wonder how you guys guys do or take to at least maintain normal sexual activities

thanks
Hi Strider I am a 37 yr old women and has suffered from depression most my life. But my sex takes such a battering and I can go for months and not feel like even being touched. But there have been points in my life were I have been very stupid and put myself in very dangerous situations with sex. So for me it is such an up and down part of my life, but I am in a relationship now for over 3 yrs and it has not been easy at all and has caused a few problems. I know this probably does not help but you are not alone in this department xx
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Hi Strider, I've been on ADs pretty much continuously and although I still have a very healthy sex drive (I have a gorgeous husband that obviously adores me) I do have problems with climax. For me experimenting with positions and a few trips to Ann Summers have done the trick.
 
T

TheRedStar

Guest
As I understand it, sexual dysfunction - both problems with climaxing and diminished desire in general - is about the most common side effect of SSRI drugs. All SSRI drugs. Having taken about 6-7 different kinds myself, I can vouch for this - I experienced both issues, but given my personal circumstances this was actually a beneficial side-effect for me; I struggle to get into relationships, and so caring less about having them made single life easier for me.

However, that is of course the opposite of what it's like for most people... so, of more practical use to those who are distressed by these side-effects is the concept of them being significantly lessened with SNRI medication. This is something that I've not only read, but also felt myself... I've taken both Cymbalta and Venlafaxine, and while my overall desire is less than when I'm unmedicated it's also greater than it was when I was on SSRIs, and the problems climaxing are far reduced compared to SSRIs.
 
Last edited by a moderator:
J

jamesdean

Guest
My sexualdrive is so high it drives me mad some days I cannot climax but The need is so strong it really doesmy head n believe me its less than it was when I first "comeout" I used to have to have sex three/four times a day I only started on ad'sin year 2000 ish carnt even remeber that (my memory lately is on the decline) now a days I have to relieve myself very day though most days I cannot orgasm I dont have to have sex with anyone else its jusst that it hepls tolesson myanxiety n depression and I have to say pre ad's I did fight hard not to loosemy sex drive but then I hadno sex drive has a teenager when all the other boys @school were exeriementing I just wasted interseted until I was about 21 isn n then not really have anykind of sexlife until I was 26 but then it exploded n like I say it does my headin espwhen I'm so exhausted like this morning mind I have to use aromas these days which I did mention tomy doctor youknow like people with heart problems haveto use.
 
Top